Alert archive / Pennsylvania / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

May 29, 2012Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at May 29, 2012, 1:36 PM EDT for Monroe County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2012, 1:36 PM EDT (17:36 UTC)
Expired
May 29, 2012, 2:30 PM EDT
In force
54 min
Issued by
NWS Philadelphia/Mount Holly

County Monroe County, PA

The radar

The Binghamton radar (KBGM), 128 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
667 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
1153 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

088 
WWUS81 KPHI 291736
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
136 PM EDT TUE MAY 29 2012

PAZ054-055-291830-
CARBON PA-MONROE PA-
136 PM EDT TUE MAY 29 2012

...STRONG THUNDERSTORMS WILL AFFECT CARBON AND MONROE COUNTIES...

AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
DEVELOPING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES 
EAST OF WILKES-BARRE TO 14 MILES NORTH OF LEHIGHTON TO 15 MILES 
NORTHWEST OF LEHIGHTON...MOVING NORTHEAST AT 20 MPH. THE 
THUNDERSTORMS WILL BE NEAR EAST SIDE AROUND 200 
PM...ALBRIGHTSVILLE...EAST SIDE AROUND 215 PM...LAKE HARMONY AND 
GOULDSBORO STATE PARK AROUND 230 PM.

WIND GUSTS BETWEEN 40 AND 50 MPH ARE POSSIBLE WITH THESE STORMS. SMALL
HAIL IS ALSO POSSIBLE ALONG WITH VERY HEAVY RAIN.
 
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4120 7515 4105 7549 4090 7599 4091 7600
      4098 7585 4101 7575 4103 7574 4105 7578
      4109 7577 4113 7570 4113 7564 4123 7554
      4125 7513

$$

TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 29, 1:18 PM EDT, 18 minutes earlier.

Area forecast discussion, May 29, 1:18 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
118 PM EDT TUE MAY 29 2012

.SYNOPSIS...
THE BERMUDA HIGH WILL PRODUCE ANOTHER HOT AND HUMID DAY ACROSS
THE REGION TODAY WITH NEAR RECORD TEMPERATURES...BEFORE GIVING
WAY TO A PAIR OF COLD FRONTS PASSING THROUGH OUR AREA WEDNESDAY.
HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT THURSDAY. LOW PRESSURE
IN THE OHIO VALLEY FRIDAY WILL INTENSIFY AS IT MOVES TO SOUTHERN
CANADA DURING FRIDAY NIGHT INTO SATURDAY. THIS SYSTEM WILL BRING
RAIN TO THE AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR CARBON, MONROE,
LEHIGH AND BERKS COUNTIES IN PENNSYLVANIA UNTIL 9PM TONIGHT. THE
GREATEST THREAT IS DAMAGING WINDS BUT HAIL AND HEAVY RAIN REMAIN
POSSIBLE IN ANY STORMS THAT DEVELOP.

FFA ISSUING NOW..ITS A WATCH. MOST OF THE AREA NO FF...BUT AM
CONCERNED WE MAY HAVE A PBLM IN DARKNESS...ESP SE PA/N DE.

HEAT: 12Z IAD SOUNDING OFFERS FULL SUN MAX THERE OF 96! 12Z OKX
ITS 95. ITS A DRY SOUNDING RIGHT NOW SO WE SHOULD COOK TODAY AND
THINK TODAY WILL END UP HOTTER THAN YESTERDAY BY 2 DEGS. THEREFORE
EXCESSIVE HEAT CONTINUES AND SHOULD SEE HI EXCEED 96F.

SVR: PWAT STARTS AT 1.35. IAD/APG AND OKX 12Z SOUNDINGS MODIFIED
FOR 93/67 AND AM GETTING ABOUT 50J CIN AND 1500-2000J CAPE. SO WE
NEED TO OVERCOME THE CIN BEFORE BUSTING LOOSE. CT OFFERED ARD 52
SO AM EXPECTING TO SEE OM VIL IN THE 60-65 RANGE THIS AFTN. EL
ABOUT 39. AM THINKING WE WILL SEE ISO OR SCT SVR W OF I95 THRU
ABOUT MIDNIGHT IN E PA AND NW NJ THEN SPS/SMW/FLS/FFS THEREAFTER
I95 EWD. THIS SVR RISK IS BASED ON HIGH MLCAPE OF 2000J WITH
DECENT MID LVL LAPSE RATES OF THE WANING EML AND GOOD TIMING OF
THE STORM DEVELOPMENT. MODELED SHEAR IS NOT IDEAL BUT POSSIBLY
ENOUGH. PLS SEE 1254Z SWOMCD. WE MODIFIED THE 12Z PIT SOUNDING AND
IT MIRRORS IAD/APG/OKX BUT WITHOUT CIN!

FLOOD: COMBO OF URBAN AND HIGHLY VULNERABLE RURAL AFTER WEEKEND
RAINS LEFT PARTS OF W BUCKS/NE BERKS AND S LEHIGH ONLY ABLE TO
PROCESS ABOUT 1.2 INCHES IN 3 HRS BEFORE FLOODING OCCURS. CARBON
AND MONROE TRIGGER AT 1.55 FOR 3 HRLY. NO HEADLINE YET TIL WE SEE
EVOLUTION DURING MIDDAY AND ALL THE NEW GUIDANCE.

CONVECTION ONSET MAY BE DELAYED IN A SPECIAL 1015 AM GRIDDED/PRODUCT
UPDATE PENDING RECEIPT OF THE 12Z NAM. CIN INHIBITS THE
START...ESPECIALLY SE OF I95.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
THE POTENTIAL FOR STRONG CONVECTION WILL CONTINUE INTO THE EVENING
HOURS...AS THE SHORT WAVE PASSES BY TO THE NORTH. AGAIN...THE BEST
CHANCE WILL BE ACROSS THE NORTH...WHERE THE SHEAR PROFILES WOULD
SUPPORT MORE ORGANIZATION. FURTHER SOUTH...THE INITIAL THUNDERSTORM
ACTIVITY SHOULD REMAIN SCATTERED.

AS THE NIGHT WEARS ON...THE DEEP SOUTHWEST FLOW WILL CONTINUE TO
TRANSPORT HIGH PRECIPITABLE WATER NORTHEAST. WHILE THE THUNDERSTORMS
THEMSELVES SHOULD BE MOVING...TRAINING BECOMES MORE OF A CONCERN AS
CONVECTION EASES TO THE EAST DURING THE OVERNIGHT. THIS RAISES THE
SPECTER FOR LOCALLY HEAVY RAINFALL.

SHORT TERM MODELS ARE SHOWING THE POTENTIAL FOR DRYING ACROSS THE
LEHIGH VALLEY AND SOUTHERN POCONOS BEHIND THE SHORT WAVE. WHILE THIS
IS NOT A SLAM DUNK...THE SHOWER AND THUNDERSTORM CHANCES WILL BE
GRADUATED TO INDICATE A DOWNWARD TREND ACROSS NORTHERN AND WESTERN
ZONES AFTER MIDNIGHT. FURTHER SOUTHEAST...WHERE MARGINAL INSTABILITY
REMAINS IN PLACE OVERNIGHT...THE SHOWER AND THUNDERSTORM THREAT WILL
CONTINUE. IT MAY TEND TO WANE TOWARD DAYBREAK WEDNESDAY AS THE
INSTABILITY WANES.

THE SURFACE COLD FRONT SHOULD STILL BE WEST OF THE LEHIGH VALLEY BY
DAYBREAK WEDNESDAY. THIS MEANS LITTLE IN THE WAY OF AIRMASS CHANGE
TONIGHT. BASED ON THIS...LOWS WERE DERIVED FROM A BLEND OF MOS
NUMBERS AND THE PREVIOUS FORECAST.

WEDNESDAY...THIS FRONT WILL BE IN CLOSE ENOUGH PROXIMITY WEDNESDAY
MORNING FOR SOME LINGERING SHOWERS, MAINLY SE OF I95. THERE REMAINS
SOME DIFFS IN THE MDLS AS TO HOW QUICKLY THE FRONT CLEARS THE
REGION AND THE PRECIP COMES TO AN END, BUT EVEN WITH THESE DIFFS,
BY LATER WEDNESDAY AFTN IT SHOULD BE DRY.

WEDNESDAY EVENING...THE MORE IMPORTANT CF (WHEN WE TRANSITION TO
A COMFORTABLE THURSDAY), IS FCST TO CROSS THE REGION AND COULD
TRIGGER SOME SHOWERS BUT AGAIN, MDLS DIFFER ON AREAL EXTENT AND
PLACEMENT SO FOR NOW WILL JUST GO WITH SOME LOW POPS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE THEN BUILDS IN FOR LATER WEDNESDAY NIGHT INTO
FRIDAY AND DRY AND PLEASANT WX IS EXPECTED.

THEN, ALL EYES TURN TO THE MIDWEST WHERE A STORM WILL BE
DEVELOPING. THERE CONTINUES TO BE SIGNIFICANT DISAGREEMENT WRT
THE TIMING OF THIS SYSTEM. THE ECMWF AND GFS HAVE SOME
SIMILARITIES BUT ALSO SOME BIG DIFFS. THEY WANT TO BEGIN THE
PRECIP FRI EVENING AND BRING THE BULK OF IT THRU FRI NIGHT INTO
SAT MORNING. HOWEVER, THE GFS WANTS TO LINGER THE PRECIP THRU MOST
OF SATURDAY WHILE THE ECMWF CLEARS IT OUT RELATIVELY EARLY ON SAT.
ON THE OTHER HAND, THE CMC IS ABOUT 24 HOURS SLOWER AND BRINGS THE
PRECIP IN SATURDAY NIGHT INTO SUNDAY. THERE COULD BE A PERIOD OF
HEAVY RAIN WHICH, BASED ON CURRENT DATA WOULD BE FRIDAY NIGHT OR
SATURDAY MORNING.

BEHIND THIS SYSTEM, THE GFS TRIES TO BRING SEVERAL WEAK SYSTEMS
THRU, ONE EARLY MONDAY AND ANOTHER ON TUESDAY AS S/WVS MOVE THRU
THE FLOW. THE ECMWF IS ESSENTIALLY DRY DURG THIS TIME. SO WILL NOT
MAKE ANY CHANGES TO THE CURRENT FCST.  SO WHILE CONFIDENCE IS HIGH
THAT NEXT WEEK WILL BE COOLER THERE ISN'T CONFIDENCE IN MUCH ELSE.

TEMPS WILL FLUCTUATE CONSIDERABLY BUT WILL GENLY BE AOA NRML THRU
THE PD.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

TODAY...VFR CONDITIONS ARE EXPECTED INTO AT LEAST MID AFTERNOON.
BY THAT TIME...SCATTERED THUNDERSTORMS COULD BE IMPINGING ON KRDG
AND KABE...AND THIS POTENTIAL HAS BEEN INCLUDED IN THE NEW
TERMINAL FORECASTS. THE THREAT ARRIVES A BIT LATER AT THE KPHI
METRO AIRPORTS (GENERALLY BETWEEN 2200 UTC AND 0200 UTC). GUSTY
WINDS ARE POSSIBLE WITH ANY THUNDERSTORMS).

FOR THE MOST PART...VFR CONDITIONS ARE EXPECTED TONIGHT...BUT THIS
COULD DEPEND IN LARGE PART ON THE COVERAGE OF SHOWERS AND
THUNDERSTORMS. SHOWERS AND THUNDERSTORMS ARE EXPECTED...AND ANY
LOCATION THAT GETS A THUNDERSTORM COULD SEE MVFR VISIBILITIES
DEVELOP IN FOG. AFTER 0600 UTC...MOST PLACES WILL PROBABLY SEE MVFR
CONDITIONS...BUT AT THIS POINT THE THREAT FOR WIDESPREAD IFR
CONDITIONS LOOKS LOW.

WEDNESDAY...MVFR CONDITIONS ARE POSSIBLE IN THE MORNING WITH
LINGERING SHOWERS ESPECIALLY FOR KMIV/KACY...THEN VFR CONDITIONS ARE
EXPECTED. LIGHT W WIND WITH SEA/BAY BREEZES EXPECTED KACY/KMIV.
CHC LATE DAY SHOWER VCNTY KABE AND KRDG NEAR SECONDARY BUT MORE
IMPT COLD FRONT.

OUTLOOK...
THURSDAY THRU FRI...VFR. NW-N GUSTS 15-20 KT ON THU.

FRI NIGHT INTO SAT ...DETERIORATING CONDS AND PDS OF RAIN WITH
WIDESPREAD MVFR/IFR PSBL. HVY RAIN PSBL. CFP WILL END PRECIP BY
AFTN. ESE WIND BECOMING S THEN W BEHIND CFP WITH GUSTS AS HIGH AS
20 KT BY SAT AFTN.  CONDS WILL IMPROVE TO VFR BY SAT AFTN.

&&

.MARINE...
NO HEADLINE MOST OF TODAY.

TONIGHT...SMALL CRAFT ADVISORY THIS EVENING...DURING WHAT SHOULD
BE THE BEST WINDOW FOR SMALL CRAFT WIND GUSTS. THE LOWER DELAWARE
BAY HAS BEEN LEFT OUT OF THE SMALL CRAFT ADVISORY...BUT MAY NEED
TO BE ADDED LATER TODAY. BASED ON THE THE GRADIENT FLOW BACKING
OFF LATER THIS EVENING...THE SMALL CRAFT ADVISORY WAS CUT OFF
ABOUT MIDNIGHT. AFTER THIS...WINDS SHOULD DROP BELOW AND REMAIN
BELOW SMALL CRAFT LEVELS.

SEAS ARE ANOTHER MATTER. THE WNAWAVE TENDS TO RUN TOO HIGH IN
SOUTHERLY FLOW CASES (PROBABLY BRINGING TOO MUCH MOMENTUM TO THE
SURFACE IN A LOW INVERSION ENVIRONMENT). IT MAY BE DOING THIS AGAIN
FOR THIS AFTERNOON AND EVENING. FOR NOW...WILL SHADE SEAS BACK JUST
A BIT AND KEEP THEM BELOW SMALL CRAFT LEVELS FOR THE NORTHERN OCEAN
WATERS.

OUTLOOK...
SUB ADVISORY CONDS ARE EXPECTED THRU FRIDAY WITH HIGH PRESSURE
GENLY IN PLACE. THEN, A STORM SYSTEM WHICH WILL DEVELOP OVER THE
MIDWEST WILL APPROACH FRIDAY NIGHT INTO SATURDAY. THE WIND AND
SEAS WILL INCREASE IN ADVANCE OF THIS SYSTEM AND SCA FLAGS WILL
LIKELY BE NEEDED FOR THIS TIME PERIOD. CONDS SHOULD SUBSIDE ON
SUNDAY.

&&

.HYDROLOGY...
FFA ISSUED.

AS MENTIONED EARLIER...HIGH PRECIPITABLE WATER VALUES IN CONVECTION
THIS AFTERNOON AND EVENING RAISES THE POTENTIAL FOR LOCALLY HEAVY
RAIN. UNLIKE LATE LAST WEEK AND THIS WEEKEND...SLOW MOVING CELLS
SHOULD NOT BE ISSUES...AS STORM MOTIONS SHOULD EXCEED 15 KNOTS. THE
MORE LIKELY PROBLEM FOR FLASH FLOODING WOULD BE THE TRAINING OF
CELLS IN THE HIGH PRECIPITABLE WATER AIR. PWAT WILL GROW FROM THIS
MORNINGS 1.3-1.4 TO 1.75 BY 03Z30 - TONIGHT ALONG I95.

THE INITIAL THREAT SHOULD STRETCH ACROSS THE LEHIGH VALLEY INTO
NORTH CENTRAL NEW JERSEY. GRIDDED ONE HOUR FLASH FLOOD GUIDANCE IS
LESS THAN AN INCH IN PORTIONS OF THE SOUTHERN POCONOS AND DELAWARE
VALLEY (WHERE VERY HEAVY RAINS OCCURRED THIS WEEKEND). THE LOWEST
VALUES...CLOSER TO THREE-QUARTERS OF AN INCH...LIE IN PORTIONS OF
NORTHERN MONTGOMERY AND BUCKS COUNTIES.

THIS INITIAL THREAT WILL BE LATER THIS AFTERNOON AND THIS EVENING.
GIVEN THE STORMS SHOULD MOVE...AND THAT IT IS DIFFICULT TO PREDICT
TRAINING CELLS THIS FAR OUT...WILL HOLD OFF ON THE FLASH FLOOD WATCH
THIS MORNING. LATER SHIFTS MAY GET A BETTER LOOK AS WHERE STORMS
DEVELOP AND ISSUE A SHORT FUSED FLASH FLOOD WARNING LATER TODAY.

THE LATER THREAT INCLUDES DELAWARE AND SOUTHERN NEW JERSEY. AS
THE REMNANT OF THE LEE SIDE TROUGH EASES TO THE EAST...IT WILL
REMAIN A FOCUS FOR THE HIGH PRECIPITABLE WATER AIR. THE 0000 UTC
SHORT TERM GUIDANCE IS SUGGESTING MOISTURE COULD BE SIPHONED
NORTHEAST AHEAD OF BERYL AFTER MIDNIGHT AND BEFORE DAYBREAK
WEDNESDAY. IN THE ABOVEMENTIONED AREAS...FLASH FLOOD GUIDANCE
NUMBERS ARE FAIRLY HIGH (DUE TO THE PREDOMINATELY SANDY SOIL). THE
AREA SHOULD BE ABLE TO HANDLE AS MUCH AS 2 OR 3 INCHES OF RAIN
BEFORE PROBLEMS DEVELOP. SINCE THIS MUCH RAIN SEEMS UNLIKELY IN A
6 HOUR PERIOD...NO HEADLINES WILL BE ISSUED FOR HERE EITHER.

THE EXCEPTION HERE COULD BE SOUTHEAST PENNSYLVANIA. WHILE NOT A
LIKELY SCENARIO...IF SOME OF THE MOISTURE ENTRAINED FROM BERYL COULD
GET INVOLVED WITH THE NIGHTTIME CONVECTION EARLY ENOUGH...THE
ABOVEMENTIONED AMOUNT OF RAIN WOULD BE A PROBLEM. WE ARE NOT SEEING
THIS A A LIKELY ENOUGH OPTION TO EXPLORE VERY DEEPLY THIS
MORNING...BUT TRENDS MAY NEED TO BE WATCHED.

&&

.RIP CURRENTS...
THE KPHI SRF PRODUCT WE ISSUE DAILY WILL BE EXPANDED BEGINNING
JUNE 5TH...WEATHER PERMITTING. WE HOPE YOU WILL FIND THE NEW
PRODUCT MORE USEFUL FOR ONE STOP WEATHER SHOPPING FOR THE SHORE.
POINT AND CLICK WILL ALWAYS BE THE BEST WAY TO GO FOR DETAILS.

&&

.CLIMATE...
FIRST 90 OF THE SEASON YDY AT KILG-91 KACY-90 AND KPHL 91.

MAX HEAT INDEX YDY EQUALED 95 AT KILG/KPHL AND 93 KPNE AND 97 AT
KRDG...AND 94 TO 98 ACROSS DE/E MD SHORE. THIS SUMMERTIME EVENT
WAS WELL MODELED AT LEAST AS EARLY AS LAST TUESDAY.

RECORDS FOR TODAY MAY 29 ARE SLIGHTLY WARMER AND SEEMINGLY OUT OF
REACH. RER SAMPLING IS KABE/KPHL 95...KILG 93-1991 AND PRIOR
YEARS... KGED 92 1955.

THINK WE HAVE A CHC FOR A RECORD AT KGED AND KILG.

MONTHLY CLI WILL BE UPDATED BY 945 AM.

KPHL CONTINUES ON TRACK FOR ITS 7TH CONSECUTIVE MONTH OF WELL ABV
NORMAL TEMPS. OCTOBER WAS THE MOST RECENT MONTH OF NEAR NORMAL WHICH
I CONSIDER TO BE WITHIN 0.5F OF NORM.

NOV 3.7
DEC 5.8
JAN 4.9
FEB 5.2
MAR 8.7
APR 1.5

MAY FOR KPHL... AS OF 8 AM TODAY-MAY 29TH...CONTINUES TO PROJECT
AROUND PLUS 4.5F OR EQUIVALENT TO 68.3F WHICH WOULD RANK TOP 5
WARMEST...WELL BELOW THE RECORD 70.8 IN 1991, AND THE 69.2 IN
2004.

POR DATES BACK TO 1874

KABE CONTINUES ON TRACK FOR 2ND OR THIRD WARMEST MAY...THE FINER DETAILS
TBD THESE NEXT COUPLE OF DAYS.

SEP 3.4
OCT 1.3
NOV 3.9
DEC 6.1
JAN 5.5
FEB 5.9
MAR 10.7
APR 1.3

MAY AT KABE...IS PROJECTING..BASED ON THE 00Z/29 MIDNIGHT SHIFT
GRIDDED FCST INFORMATION.. AROUND PLUS 5.4F OR EQUIVALENT TO
66.0F WHICH WOULD RANK 2ND OR THIRD WARMEST BEHIND THE 67.2 OF 1991,
AND AROUND OR JUST AHEAD OF THE 66.0 IN 1944 AND 65.9 IN 2004.

POR DATES BACK TO 1922

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR
     PAZ067>071.
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ054-055-060>062-
     067>071.
NJ...EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR NJZ015-
     017>019.
DE...EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR DEZ001.
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DEZ001.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ452>455.

&&

SYNOPSIS...DRAG/NIERENBERG
NEAR TERM...DRAG/MEOLA
SHORT TERM...DRAG/HAYES
LONG TERM...NIERENBERG
AVIATION...DRAG/HAYES/NIERENBERG
MARINE...DRAG/HAYES/NIERENBERG
HYDROLOGY...
RIP CURRENTS...
CLIMATE...
Hazardous weather outlook, May 29, 1:14 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
114 PM EDT TUE MAY 29 2012

DEZ001-PAZ067>071-301715-
NEW CASTLE-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
114 PM EDT TUE MAY 29 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   FLASH FLOOD WATCH.

THERE IS A CHANCE OF AN EMBEDDED SEVERE THUNDERSTORM WITH DAMAGING
WIND AND NUMEROUS LIGHTNING STRIKES BETWEEN 4 PM AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ015-017>019-301715-
MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
114 PM EDT TUE MAY 29 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

SHOWERS AND THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN...WHICH COULD
RESULT IN LOCALIZED FLOODING LATE THIS AFTERNOON AND TONIGHT. THERE
IS A CHANCE OF AN EMBEDDED SEVERE THUNDERSTORM WITH DAMAGING WIND
AND NUMEROUS LIGHTNING STRIKES BETWEEN 4 PM AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007>010-301715-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
114 PM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHWEST NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS...HAIL AND
VERY HEAVY RAIN... WHICH COULD RESULT IN LOCALIZED FLOODING...LATE
THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-060-061-301715-
CARBON-MONROE-BERKS-LEHIGH-
114 PM EDT TUE MAY 29 2012

...SEVERE THUNDERSTORM WATCH 314 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ062-301715-
NORTHAMPTON-
114 PM EDT TUE MAY 29 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 2 PM AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ008-012-015-019-020-NJZ012-013-016-020>023-027-301715-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-MIDDLESEX-WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-SOUTHEASTERN BURLINGTON-
114 PM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN... WHICH
COULD RESULT IN LOCALIZED FLOODING...LATE THIS AFTERNOON AND
TONIGHT. THERE IS A CHANCE OF AN EMBEDDED SEVERE THUNDERSTORM WITH
DAMAGING WIND AND NUMEROUS LIGHTNING STRIKES BETWEEN 5 PM AND
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-301715-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
114 PM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS.

SHOWERS AND THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN...WHICH
COULD RESULT IN LOCALIZED FLOODING TONIGHT. THERE IS A CHANCE OF
AN EMBEDDED SEVERE THUNDERSTORM WITH DAMAGING WIND AND NUMEROUS
LIGHTNING STRIKES BETWEEN 6 PM AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-301715-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
114 PM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 29, 12:40 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1240 PM EDT TUE MAY 29 2012

DEZ001-MDZ008-012-015-NJZ001-007>010-012-015>019-PAZ054-055-
060>062-067>071-291800-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-SUSSEX-WARREN-MORRIS-
HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...CHESTERTOWN...
CENTREVILLE...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...TRENTON...PENNSVILLE...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON...
WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
1240 PM EDT TUE MAY 29 2012

...SEVERE THUNDERSTORMS POSSIBLE LATER THIS AFTERNOON AND EVENING...

A COLD FRONT CUTTING INTO THE NEAR RECORD HEAT AND HUMIDITY WILL
PROBABLY PRODUCE SEVERAL SEVERE THUNDERSTORMS...YIELDING DAMAGING
WIND...LARGE HAIL...BRIEF FLOODING TORRENTIAL RAINS AS WELL AS
DAMAGING LIGHTNING STRIKES.

THE BEST CHANCE FOR SEVERE STORMS FROM THE VICINITY OF READING AND
ALLENTOWN INTO THE POCONOS AND EXTREME NORTHWEST NEW JERSEY IS
BETWEEN 2 PM AND 8 PM.

THEREAFTER...THE SEVERE THUNDERSTORM RISK SHIFTS EAST AND IS GREATEST
BETWEEN 5 PM AND 11 PM FOR THE DELAWARE VALLEY INCLUSIVE OF THE
INTERSTATE 95 CORRIDOR FROM WILMINGTON TO PHILADELPHIA... TRENTON
AND NEW BRUNSWICK NEW JERSEY.

BE PREPARED FOR POTENTIALLY DANGEROUS THUNDERSTORMS LATER TODAY
AND MONITOR NATIONAL WEATHER SERVICE WARNING INFORMATION AS
DISTRIBUTED BY YOUR FAVORITE MEDIA OUTLET.

DRAG
Special weather statement, May 29, 1:36 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
136 PM EDT TUE MAY 29 2012

PAZ054-055-291830-
CARBON PA-MONROE PA-
136 PM EDT TUE MAY 29 2012

...STRONG THUNDERSTORMS WILL AFFECT CARBON AND MONROE COUNTIES...

AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES
EAST OF WILKES-BARRE TO 14 MILES NORTH OF LEHIGHTON TO 15 MILES
NORTHWEST OF LEHIGHTON...MOVING NORTHEAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR EAST SIDE AROUND 200
PM...ALBRIGHTSVILLE...EAST SIDE AROUND 215 PM...LAKE HARMONY AND
GOULDSBORO STATE PARK AROUND 230 PM.

WIND GUSTS BETWEEN 40 AND 50 MPH ARE POSSIBLE WITH THESE STORMS. SMALL
HAIL IS ALSO POSSIBLE ALONG WITH VERY HEAVY RAIN.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4120 7515 4105 7549 4090 7599 4091 7600
      4098 7585 4101 7575 4103 7574 4105 7578
      4109 7577 4113 7570 4113 7564 4123 7554
      4125 7513

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 3:27 AM EDTSmall Craft AdvisoryPHI21 hr
May 29, 6:22 PM EDTSevere Thunderstorm WarningPHISussex53 min
May 29, 6:32 PM EDTSevere Thunderstorm WarningPHIMorris, Sussex, Warren66 min
May 29, 6:46 PM EDTSpecial Weather StatementPHIHunterdon, Mercer, Somerset89 min
May 29, 6:51 PM EDTAreal Flood AdvisoryPHISussex, Warren114 min
May 29, 6:52 PM EDTSevere Thunderstorm WarningPHIHunterdon, Warren53 min
May 29, 7:21 PM EDTAreal Flood WarningPHISussex2 hr
May 29, 7:34 PM EDTSpecial Weather StatementPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 2 more56 min
May 29, 12:29 PM EDTFlash Flood WatchPHIBerks, Carbon, Delaware, Lehigh, Monroe, Northampton and 1 more8 hr
May 29, 1:50 PM EDTAreal Flood AdvisoryPHICarbon, Monroe115 min
May 29, 5:06 PM EDTSpecial Weather StatementPHIBerks, Carbon, Lehigh, Monroe, Northampton114 min
May 29, 5:25 PM EDTSevere Thunderstorm WarningPHIBerks, Carbon, Lehigh95 min
May 29, 5:45 PM EDTSevere Thunderstorm WarningPHIMonroe, Northampton75 min
May 29, 6:14 PM EDTSevere Thunderstorm WarningPHIBerks, Lehigh, Northampton91 min
May 29, 6:23 PM EDTFlash Flood WarningPHICarbon, Monroe112 min
May 29, 6:44 PM EDTAreal Flood AdvisoryPHIBerks, Bucks, Lehigh, Montgomery3 hr
May 29, 7:35 PM EDTAreal Flood AdvisoryPHIBucks, Chester, Delaware, Montgomery, Philadelphia115 min
May 29, 7:44 PM EDTSpecial Weather StatementPHIBucks61 min

Nearby

Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.